MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE ELECTROSURGICAL SNARE SD-400

OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE ELECTROSURGICAL SNARE SD-400
Model Number SD-400U-15
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 06/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device has not been returned to olympus for evaluation.The investigation is in process.Once the investigation has been completed, a supplemental report will be submitted with device evaluation results.
 
Event or Problem Description
Olympus reviewed the following literature: "impact of submucosal saline solution injection for cold snare polypectomy of small colorectal polyps: a randomized controlled study."     this study investigated whether submucosal injection of saline solution helps to achieve deeper resection in cold snare polypectomy (csp).Two hundred fourteen patients were randomly assigned to the csp-si (n = 107) or c-csp (n = 107) group.The rate of complete mm resection was 43.9% in the csp-si group and 53.3% in the c-csp group, a statistically insignificant difference.The rates of negative lateral margin and vertical margin (42.3% and 56.7%, respectively) in the csp-si group were significantly lower than those (58% and 76%) in the c-csp group (p=.03 and p=.006, respectively).There was no polypectomy-related major bleeding or perforation.Saline solution injection into the submucosa did not improve the resection depth of csp of small colorectal polyps, and the method resulted in lower rates of negative lateral and vertical margins of resected lesions.    major delayed bleeding was defined as hematochezia requiring emergent endoscopic hemostasis within 2 weeks after the procedure.Emergent endoscopy was performed for hematochezia that recurred at least twice, hematochezia with unstable vital signs (blood pressure 90 beats/min), or hematochezia with a more than 2-g/dl decrease of hemoglobin.Minor bleeding spontaneously ceased without intervention.    type of adverse events/number of patients: c-csp, major delayed bleeding - (1), minor delayed bleeding - (3), csp with injection, minor delayed bleeding - (4).This article includes 3 reports: patient identifier (b)(6)- pcf-q260azi.Patient identifier (b)(6)- pcf-h290zi.Patient identifier (b)(6)- sd-400u-15.This is report 3 of 3 for patient identifier (b)(6)- sd-400u-15.We selected "sd-400u-15" as a representative product for the snaremaster.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the relationship between the device and the adverse event cannot be confirmed.There was no complaint reported on the subject device.There is no evidence of an olympus device malfunction.Olympus will continue to monitor field performance for this device.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information in b5 and h6.
 
Event or Problem Description
Three attempts were performed to obtain additional information, but no response was received from the author.

Brand Name
SINGLE USE ELECTROSURGICAL SNARE SD-400
Common Device Name
ELECTROSURGICAL SNARE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key14274183
Report Number8010047-2022-07456
Device Sequence Number17619259
Product Code FDI
UDI-Device Identifier04953170408250
UDI-Public04953170408250
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K172734
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSD-400U-15
Device Lot NumberUNKNOWN(LITERATURE)
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/05/2022
Supplement Date Received by Manufacturer05/16/2022
06/15/2022
Initial Report FDA Received Date05/04/2022
Supplement Report FDA Received Date05/27/2022
07/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0992-2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN SERIAL: (B)(6)
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown